Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


infected with both HIV & hep. C
Sep 10, 1999

I am a long term surviver of HIV, 13 years, mo meds, low viral load, t cells in the 900-1200 range. I don't want to disturb my HIV by taking any drugs that will make it mutate. Unfortunately, I also have hepititis c and my viral load for that 9 months ago was 2 million, liver inflamed and sustaining damage; but strangely, enzimes only slightly elevated. A couple months ago I was prescribed Amantadine because I am afraid to take the Interferon treatment. My viral load for the HCV is now at 1 million, a nice improvement but my doctor can't really say if it was from the Amantadine because the origonal test was done 9 months back, so I have to take it again even though I am having some nasty side effects. The real problem I have is that the doctors can't even tell me if this treatment is going to make my HIV drug resistant (if I ever need drugs for HIV) or if it will cause my HIV to mutate and become more harmful to my imune system. I know you can't give "medical advise" but PLEASE find out if Amantidine effects the HIV in anyway, I am really worried about waking up this sleeping tiger in my blood....

Response from Dr. Holodniy

It is not entirely clear how amantadine works against flu virus or HCV. The published literature suggests that amantadine has NO activity against HIV. Therefore, as far as we know, there should be no HIV resistance problem. MH



Previous
RE:When/if to start meds to avoid resistance
Next
ITP, Cirhhosis, Hep C and T-Cell/Viral Load Counts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement